MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 10FX18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER

MEDICAL COMPONENTS, INC. 10FX18CM HEMO-CATH; HEMO-CATH LT HEMODIALYSIS CATHETER
Model Number MC101042P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/23/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Upon the patient having an echo, it was noticed that the tip of the catheter line had broken off and had become lodged in his right pulmonary artery.Cardiac surgeons have recommended we leave it in situ as operating to remove it is more dangerous than leaving it in.
 
Additional Manufacturer Narrative
The 10f hemo-cath was returned for evaluation with 5.5 cm of the lumen attached to the hub.Although customer photographs show two pieces of the lumen, the returned device package contained only the main portion of the catheter.The internal portion of the device, where to tip broke, off was not returned.Visual inspection revealed no obvious defects on the portion of the lumen that was returned.The contract manufacturer conducted a review of the manufacture records for the lot number provided.This review determined that the catheter lot was manufactured according to specifications with no nonconformities or other abnormalities.There were no deviations or process changes in the manufacture and/or materials of the part number.All inspections and sequence of operations were properly followed and documented.The device was implanted and functioned with no issue for 20 months prior to this event.The issue with the catheter tip was discovered during a patient echo.It is unknown when the actual failure occurred.Without an evaluation of both pieces of the lumen a root cause cannot be determined.

Brand Name
10FX18CM HEMO-CATH
Common Device Name
HEMO-CATH LT HEMODIALYSIS CATHETER
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key16644360
Report Number2518902-2023-00026
Device Sequence Number17681291
Product Code MSD
UDI-Device Identifier00884908093278
UDI-Public00884908093278
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/19/2023
Device Model NumberMC101042P
Device Catalogue NumberMC101042P
Device Lot NumberMMAS090
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/29/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2023
Supplement Date Received by Manufacturer03/29/2023
Initial Report FDA Received Date03/30/2023
Supplement Report FDA Received Date06/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age5 YR
Patient SexMale
Patient Weight21 KG